Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 11, NWS Midland/Odessa, TX

March 4, 2024Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 4, 2024, 4:22 AM CST for Culberson County, Texas; Eddy County, New Mexico. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2024, 4:22 AM CST (10:22 UTC)
Expired
Mar 4, 2024, 11:23 AM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2024-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2024-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4798 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS74 KMAF 041022
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
322 AM MST Mon Mar 4 2024

NMZ027-TXZ270-271-042130-
/O.NEW.KMAF.HW.W.0011.240304T1022Z-240305T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
322 AM MST Mon Mar 4 2024 /422 AM CST Mon Mar 4 2024/

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS 
AFTERNOON...

* WHAT...West winds 35 to 55 mph with gusts up to 75 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Gusty winds may blow around unsecured objects. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

Rick Hluchan
1 follow-up statement
524 
WWUS74 KMAF 041723
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1023 AM MST Mon Mar 4 2024

NMZ027-TXZ270-271-041830-
/O.CAN.KMAF.HW.W.0011.000000T0000Z-240305T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
1023 AM MST Mon Mar 4 2024 /1123 AM CST Mon Mar 4 2024/

...HIGH WIND WARNING IS CANCELLED...

Wind gusts have come down below 50 mph across the Guadalupes. While 
breezy winds will persist this afternoon, severe wind gusts are no 
longer expected.

$$

DM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 4, 2:24 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 4, 2:24 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
224 AM CST Mon Mar 4 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 222 AM CST Mon Mar 4 2024

After a breezy weekend winds will be less today but remain from the
west. This downslope component will bring us yet another warm day
with highs back into the upper 70s to near 80. Temperatures will
remain above normal going into tonight before we get to a beautiful
Tuesday. Winds look to remain around 10 mph or less with plenty of
sun and highs in the 70s. A cold front will enter the region from
the northeast late Tuesday, but will do little to affect our
weather.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 222 AM CST Mon Mar 4 2024

Pattern begins to shift heading into Wednesday as a shortwave trough
approaches and moves through the area. A dryline sharpens up along
the eastern border of the CWA. Rain chances begin to increase
Wednesday night as the dryline retreats to the west and the
shortwave ejects to the east. The timing of this is not ideal for
shower and storm development with better moisture and thermodynamics
staying to the east of our area. With that in mind, have tightened
the gradient of PoPs for the overnight hours on Wednesday into
Thursday and pulled them further east.

The main upper level low swings through the area on Thursday with
windy conditions taking hold across southeast New Mexico and the
higher terrain. A front moves through the area on Friday and brings
temperatures back below normal with highs in the 50s and 60s. Lows
drop into the 30s for most heading into the weekend. Precipitation
chances increase with the passage of this system, but details will
continue to change over the next few days.

-Stickney

&&

.AVIATION...
(06Z TAFS)
Issued at 1124 PM CST Sun Mar 3 2024

VFR will prevail through the period with westerly winds becoming
gusty by late morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               79  46  78  43 /   0   0   0   0
Carlsbad                 75  45  75  45 /   0   0   0   0
Dryden                   81  48  83  50 /   0   0   0   0
Fort Stockton            78  49  78  49 /   0   0   0   0
Guadalupe Pass           64  45  65  46 /   0   0   0   0
Hobbs                    75  42  74  41 /   0   0   0   0
Marfa                    70  38  70  40 /   0   0   0   0
Midland Intl Airport     77  47  77  44 /   0   0   0   0
Odessa                   76  47  77  46 /   0   0   0   0
Wink                     78  43  77  43 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...29
LONG TERM....93
AVIATION...29
Hazardous weather outlook, Mar 4, 2:23 AM CST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
223 AM CST Mon Mar 4 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-050830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
223 AM CST Mon Mar 4 2024 /123 AM MST Mon Mar 4 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2024High Wind Warnings in New Mexico, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.